Colitis Home > Cimzia Overdose
At this time, it is not known what to expect from a Cimzia (certolizumab pegol) overdose. It is also not clear how much of the medication will cause overdose symptoms. Since the medicine is given by your healthcare provider, however, an overdose seems unlikely. Treatment for an overdose of Cimzia, if necessary, will likely involve supportive care.
Cimzia® (certolizumab pegol) is a prescription medication that belongs to a class of drugs known as tumor necrosis factor (TNF) blockers. As with most medications, it is probably possible to take too much Cimzia. The specific effects of a Cimzia overdose can be dangerous but will vary, depending on a number of factors, including the Cimzia dosage and whether it was taken with any other medications or substances.
At this time, it is not clear how much Cimzia will cause overdose symptoms (or even what overdose symptoms might occur). In studies, giving twice the normal dose did not cause any problems.
It should be noted that an overdose with Cimzia is unlikely. The medication is given by a healthcare provider, and a single dose uses up two entire vials (it is much easier to give an overdose if the proper dose uses only part of a vial).
Because so little is known about the effects of a Cimzia overdose, it is also not clear how to treat a Cimzia overdose. Therefore, treatment will likely involve supportive care, such as:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Cimzia.